Discussions that mention toradol

Pain Management board


Hi Hoyt, Ketoralc is the generic for name brand Toradol in the US, The generic is called Ketophrofen here. I have a feeling you must be from Canada or outside the US for a doc to plan on using this long term. Or the manufacturer has come up with a completely different marketing stradagy to get this drug back on the shelves after the black box warning that came out in the mid 90's. Change the name of the drug so people aren't so scared. :rolleyes:

They passed it out like candy as a non steroidal anti inflamatory with great pain killng properties, and it lived up to it's claims, they even sent prefilled injectable Toradol home with many patients. It was very common to get scripts for 90 pills with 5 refills untill the the black box warning came out, "the strongest warning the FDA issues before yanking a drug from market" due to it's potential risks, gastric bleads, seizures, stroke, BP problems etc. etc.
It's still a god opiate alternative for specific types of acute pain and a shot of toradol is something they can gve at an ER or a PM clinic and you can get some relief and drive yourself home, but it's still just another non steroidal antii inflamotory that the FDA says you shouldn't use more than 5 days in a row.

So those massive scripts with unlimited refills are now replaced with 15 tablet scripts with no refills. You should have follow up liver panels and much closer monitoring. Nothing like changing the name of a drug to boost sales when it's old name quickly developed a bad rep when over used.

I'm not suggesting it won't work, it's just a hair safer than some of the NSAIDS that have already been pulled from he market. On the brighter/morbid side, your family would likely have a huge law suite against your doc should you have a problem while taking continued large doses of Toradol despite all the contraversial info, prescribing info and the black box warning issued by the FDA.

Ketorolac is intended for short-term use only, usually up to 5 days. Do not use ketorolac for longer or in larger doses than is prescribed by your doctor. Larger doses or longer treatment may not provide increased pain relief, and may increase the risk of serious side effects.

Good luck and be careful. If you develop stomache pain, stop imediately. If you throw up blood or see it in the toilet get to he ER immediately. It's amazing docs still treat pain by passing out drugs that will kill you within days of continued use and call them harmless rather than actually prescribe an opiate that causes no internal organ damage.
Take care, Dave

PS. I did take it daily for months during the 90's and never developed a problem, but obviously enough people did, for the FDA to get involved.
Hi Hoyt...I used Toradol for several years and then I developed an allergy to it. It worked well for my condition (kidney stones), but I can't take it anymore. That's been some years ago. I can't even take Advil (ibuprofen) anymore. The Toradol makes me break out in hives and a rash all over. When I did take it, it worked very well. I guess because I had so much of it over the years, I developed a sensitivity to it. Just like I did the contrast they used to image my kidneys. I used could take that as well, and then one day, they were injecting it and I stopped breathing. Very scary!! Good luck and I hope you find relief. :)
Hi.....

If I'm not mistaken, this is also called 'Toradol'. It comes in pill form or by injection. I was given this a few years ago as an anti-inflammatory/pain reliever, but was cautioned it could/should only be used for up to a WEEK (5-7 days). I didn't last too long on it as it upset my stomach too much....which is one of the side effects. It is a totally different type of med than the Flexeril you have tried in the past.

Take care.....
I was prescribed toradol as b/t for bilateral bunionectomies. I am using 15mg oxycodone but once I took the toradol, I became so ill! I couldn't keep anything down and felt nauseaos all day. Even the phenergan I have for vomiting and nausea had no affect. I think it is one nasty drug and will no longer take it. Hope this helps.
peace minx